How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 8073
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

ENT question Could my tinnitus have been caused by ear

Resolved Question:

ENT question
Could my tinnitus have been caused by ear syringing?
I got a blocked ear on holiday and saw a Dr who syringed my ears (said I had compacted wax).
The next day when I returned to the UK I got pain, discharge and then later tinnitus.
The pain and discharge stopped after a course of antibiotics after a but the tinnitus remains three weeks later.
Could it be the syringing is what caused the whole issue (pain/infection/discharge/tinnitus) and if so, could the damage cause my tinnitus to be permanant? Its three weeks now constant non pulsating high pitched ringing
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Uzair replied 1 year ago.

Hi. Welcome to JustAnswer. I am Dr Uzair.
I am reviewing your post and will post back with your reply momentarily.

Expert:  Dr Uzair replied 1 year ago.

Yes, tinnitus is most likely caused by syringing and it is one of the complication of wax removal procedure. But good thing is that in most patients it is temporary and goes away on its own in 1 to 2 months time. It is always better to followup with your ENt specialist for thorough examination to rule out any residual infection.

Let me know if you have further questions.

Please do not forget to leave a positive rating by clicking on the stars on top of the screen.

Wish you good health.

Dr Uzair and other Medical Specialists are ready to help you
Customer: replied 1 year ago.

so its likely to go and not be permanent?

Expert:  Dr Uzair replied 1 year ago.

Yes, that is correct. This is transient and will go away in a couple of months.

Please do not forget to leave a positive rating by clicking on the stars on top of the screen.

Wish you good health